MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER
Model Number C2PIVL3012
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The cause of the device being difficult to remove could not be definitively determined.The physician believes the event was related to the patient's disease and anatomy, and not related to ivl device.All components of the c2+ catheter were removed from the patient.The radio opaque tip of the guide extension (non-shockwave catheter) was left in the patient.Shockwave medical safety determined the event to be a causal relationship to both the device and procedure.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
It was reported that a shockwave c2+ coronary intravascular lithotripsy (ivl) catheter was used during a procedure to treat a lesion in the coronary artery.The lesion was heavily calcified and required a 6 fr telescope guide-extension catheter to support advancement of a c2+ ivl catheter balloon.During an attempt to treat a diagonal branch, while inserting the ivl device into the telescope guide-extension catheter, it became stuck.The physician did not pulse the c2+ ivl balloon since they realized it was stuck; no pulses were delivered and the device was never inflated.The telescope guide-extension catheter was also unable to be removed from the patient.Both 6 fr telescope guide-extension catheter and c2+ ivl balloon became stuck in the diagonal branch despite multiple retrieval attempts.The physician obtained contralateral access and a second guide catheter and interventional wire were introduced in parallel beside the existing guide catheter.The physician was able to cross the lesion and inflate a small balloon to dislodge the 6 fr telescope guide-extension and c2+ ivl balloon.The radio-opaque tip of the 6 fr telescope guide-extension catheter remained lodged in the diagonal branch and could not be retrieved, while the c2+ balloon was removed intact.Multiple subsequent attempts to rewire the lesion were unsuccessful.The patient was transferred to a higher level of care for where it was decided that further intervention was not necessary.The diagonal branch remains 100% occluded and the patient is in stable condition.No patient sequalae was reported.The physician believes the event was related to the patient's disease and anatomy, and not related to the ivl device.
 
Additional Manufacturer Narrative
The following correction has been made to this section, section 11.It should read as follows: the device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The cause of the device being difficult to remove could not be definitively determined.The physician believes the event was related to the patient's disease and anatomy, and not related to ivl device.All components of the c2+ catheter were removed from the patient.The radio opaque tip of the guide extension (non-shockwave catheter) was left in the patient.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.

Brand Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER
Common Device Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key24064476
Report Number3015053858-2026-00004
Device Sequence Number13332672
Product Code QMG
UDI-Device Identifier00195451000010
UDI-Public(01)00195451000010(17)270831(10)01A250825B
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P200039/S008
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC2PIVL3012
Device Catalogue NumberC2PIVL3012
Device Lot Number01A250825B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2025
Supplement Date Received by Manufacturer01/15/2026
Initial Report FDA Received Date01/14/2026
Supplement Report FDA Received Date01/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6 FR TELESCOPE GUIDE EXTENSION - MEDTRONIC; GUIDE CATHETER & INTERVENTIONAL WIRE - UNKNOWN MFR
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Other;
Patient SexUnknown